A Note on Boolean Dimension of Posets

  • J. Nešetřil
  • P. Pudlák
Part of the Algorithms and Combinatorics 8 book series (AC, volume 8)

Abstract

We present a universal upper bound for the boolean dimension of posets. We prove that this bound is asymptotically best possible.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Friedman: Constructing O(n log n) size monotone formulae for the k-th elementary symmetric polynomial of n variables, Proc. 25 th Annual Symp. on Foundations of Computer Science, IEEE (1984), 506–515.Google Scholar
  2. [2]
    G. Gambosi, J. Nešetřil, M. Talamo: Locally presented posets and their applications (submitted to TCS).Google Scholar
  3. [3]
    D. Kelly: On the dimension of partially ordered sets, Discrete Math. 35 (1981), 135–156.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    D. Kelly, W. T. Trotter: Dimension theory for ordered sets, In: Ordered sets (ed. I. Rival), P. Reidei Publ. Co (1982), 171–212.Google Scholar
  5. [5]
    J. Nešetřil, V. Rödl: Combinatorial partitions of finite posets and lattices — Ramsey lattices, Algebra Univ. 19 (1984), 106–119.CrossRefGoogle Scholar
  6. [6]
    W. T. Trotter, J. I. Moore: The dimension of planar posets, J. Comb. Th. (B), 22 (1977), 54–67.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1989

Authors and Affiliations

  • J. Nešetřil
    • 1
  • P. Pudlák
    • 2
  1. 1.KAM MFF UKCharles UniversityPraha 1Czech Republic
  2. 2.MÚ ČŠAVCzechoslovak Acad. Sci.Praha 1Czech Republic

Personalised recommendations